U.S. doctors online nowAsk doctors free
CT
A male asked:

I have mild burning pain in my lower abdomen and diarrhea. i just started to take prevacid (lansoprazole). could this be a side effect of prevacid (lansoprazole)

1 doctor answer1 doctor weighed in
Dr. Georgia Latham
Family Medicine 36 years experience
Prevacid (lansoprazole) side effect: Diarrhea is the most common side effect of Prevacid (lansoprazole). Other potential side effects include: skin rash or itching, abdominal or stomach pain, increased or decreased appetite, joint pain, nausea, and vomiting. Unlike some side effects of drugs, the diarrhea due to Prevacid (lansoprazole) does not tend to improve with time. Most people need to take a different PPI. The other PPIs do not tend to cause diarrhea.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 23, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.